MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent partial inadvertent deployment occurred.The 90% stenosed target lesion was located in the severely tortuous and severely calcified iliac artery.During unpacking of a 8x40x120 epic stent, it was noted that the tail end of the stent had deployed 0.5cm.The procedure was completed with another of the same device.No patient complications nor injuries were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device was evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the stent was partially deployed 5mm from the distal end of the middle sheath.The tip was slightly bent.The microscopic examination revealed damage to the proximal end of the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9676747
Report Number2134265-2020-01009
Device Sequence Number2469484
Product Code NIO
UDI-Device Identifier08714729805649
UDI-Public08714729805649
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0023837248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR